Alert archive / Utah / Wind Advisories in 2025
Wind Advisory 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 20, 2025, 1:33 AM MDT for 9 counties in Utah. It took effect at Jun 20, 2025, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2025, 1:33 AM MDT (07:33 UTC)
- In effect from
- Jun 20, 2025, 12:00 PM MDT
- Expired
- Jun 20, 2025, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT
The radar
The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6036 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193 WWUS75 KSLC 200733 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 133 AM MDT Fri Jun 20 2025 UTZ101-210000- /O.NEW.KSLC.WI.Y.0017.250620T1800Z-250621T0300Z/ Great Salt Lake Desert and Mountains- Including the following locations - Dugway, Park Valley, and Wendover 133 AM MDT Fri Jun 20 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-210000- /O.NEW.KSLC.WI.Y.0017.250620T1800Z-250621T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Beaver, Little Sahara, Milford, Cedar City, and Delta 133 AM MDT Fri Jun 20 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ102-210000- /O.EXT.KSLC.WI.Y.0016.000000T0000Z-250621T0300Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Tooele, and Vernon 133 AM MDT Fri Jun 20 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. Winds may gust as high as 65 mph near Lake Point and near the Stansbury Mountains along I-80. * WHERE...Tooele and Rush Valleys. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov HM
2 follow-up statements
480 WWUS75 KSLC 202005 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 205 PM MDT Fri Jun 20 2025 UTZ115-122-211100- /O.NEW.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/ /O.CON.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Beaver, Little Sahara, Delta, and Milford 205 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...For the first Wind Advisory, until 9 PM MDT this evening. For the second Wind Advisory, from 9 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ114-116-118>121-123-126>131-211100- /O.NEW.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/ Western Uinta Basin-Eastern Juab/Millard Counties-Sanpete Valley- Sevier Valley-Castle Country-San Rafael Swell-Lower Washington County-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the following locations - Duchesne, Circleville, Escalante, Mt Pleasant, Torrey, Manti, Nephi, Panguitch, Ephraim, Hanksville, Bryce Canyon City, Koosharem, Goblin Valley, Castle Dale, Roosevelt, Big Water, Price, Hurricane, Scipio, Richfield, Salina, Ivins, Fillmore, Green River, Bullfrog, Emery, Kanab, St George, and Loa 205 PM MDT Fri Jun 20 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, southern, and southwest Utah. * WHEN...From 9 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ101-210300- /O.CON.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/ Great Salt Lake Desert and Mountains- Including the following locations - Wendover, Park Valley, and Dugway 205 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. Additionally, areas of blowing dust may result in periods of locally reduced visibility across portions of the I-80 corridor. && $$ UTZ102-210300- /O.CON.KSLC.WI.Y.0016.000000T0000Z-250621T0300Z/ Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, and Vernon 205 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. Winds may gust as high as 65 mph near Lake Point and near the Stansbury Mountains along I-80. * WHERE...Tooele and Rush Valleys. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov STW
723 WWUS75 KSLC 210255 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 855 PM MDT Fri Jun 20 2025 UTZ115-122-211800- /O.EXP.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/ /O.CON.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Milford, Delta, Beaver, and Little Sahara 855 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From 9 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ101-210400- /O.EXP.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/ Great Salt Lake Desert and Mountains- Including the following locations - Park Valley, Dugway, and Wendover 855 PM MDT Fri Jun 20 2025 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... The primary threat period for winds gusting in excess of 45 mph has passed, however, winds will continue to gust to 35 to 45 mph until a cold front passes tonight. Strong wind gusts up to 35 to 40 mph are expected for a short duration during the frontal passage. $$ UTZ102-210400- /O.EXP.KSLC.WI.Y.0016.000000T0000Z-250621T0300Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Tooele, and Vernon 855 PM MDT Fri Jun 20 2025 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... The primary threat period for winds gusting in excess of 45 mph has passed, however, winds will continue to gust to 35 to 45 mph until a cold front passes tonight. Strong wind gusts up to 35 to 40 mph are expected for a short duration during the frontal passage. $$ UTZ114-116-118>121-123-126>131-211800- /O.CON.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/ Western Uinta Basin-Eastern Juab/Millard Counties-Sanpete Valley- Sevier Valley-Castle Country-San Rafael Swell-Lower Washington County-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the following locations - Duchesne, Escalante, Salina, Fillmore, St George, Ephraim, Torrey, Bullfrog, Koosharem, Hurricane, Bryce Canyon City, Hanksville, Nephi, Roosevelt, Panguitch, Castle Dale, Loa, Green River, Kanab, Ivins, Circleville, Goblin Valley, Mt Pleasant, Emery, Scipio, Richfield, Big Water, Manti, and Price 855 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, southern, and southwest Utah. * WHEN...From 9 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov Webber
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 19, 3:49 PM MDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jun 19, 3:49 PM MDT, 9 hours 44 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
349 PM MDT Thu Jun 19 2025
.SYNOPSIS...After record heat, a dry cold frontal passage will bring
a marked cooldown through the weekend. Before this occurs though,
combination of hot, dry and breezy conditions will promote
heightened fire danger with areas of critical fire weather
conditions.
&&
.SHORT TERM (Through 12Z/6AM Saturday)...Mid level water vapor loop
shows a robust ridge extending from Mexico up through the Four
Corners region, and a broad trough across much of the PacNW.
Anomalous H7 temperatures associated with the ridge in turn is
driving record heat across much of the forecast region, with KSLC
achieving the 100F mark for the first time of 2025. Elsewhere
across most lower elevation Utah valleys, widespread 90s to low
100s readings are being observed. Given this warmth, a Heat
Advisory remains in effect for much of northwest Utah including
the Wasatch Front urban corridor. Those recreating or spending
time outdoors are urged to stay well hydrated, take frequent
breaks, wear light colored and lightweight clothing, and have a
means to cool down when needed.
Strong subsidence with the ridge is also precluding precipitation
and further promoting very dry conditions. Daytime relative
humidity values are very low, and given strong southwesterly flow
with the area remaining between the trough and ridge, breezy
conditions are being observed across much of Utah, a combination
leading to heightened fire danger. As such, Red Flag Warnings
remain in effect to highlight these critical fire weather
conditions.
On Friday the base of the trough will start to shift a bit
further southward and inland into the PacNW. This will help to
flatten the strong ridge, resulting in afternoon highs falling
several degrees in comparison to that of Thursday's high marks.
The gradient ahead of an associated dry cold frontal boundary will
strengthen if anything though, and thus expect another round of
similarly strong to slightly stronger southwesterly wind gusts. As
a result, another day with widespread critical fire weather
conditions is expected.
Overnight into early Saturday the dry cold frontal boundary will
advance from northwest to southeast into Utah and southwest
Wyoming. While precipitation with the front is not anticipated,
winds will quickly shift more north to northwesterly. Temperatures
in turn fall swiftly, with low marks Saturday morning at areas
behind the front back near to even maybe a bit below
climatological normal.
.LONG TERM (After 12Z/6AM Saturday), Issued 413 AM MDT...
A dramatic pattern shift is on course for later this weekend into
next week. A trough moving into the PNW will bring a dry cold
front through the region that will drop temperatures 20-30 degrees
below where they will be Thursday and Friday.
The cooler airmass will slowly ooze into northern Utah during the
day on Saturday before gradually moving into central and southern
Utah by Sunday. A tightening pressure gradient associated with
this trough will enhance southwesterly winds ahead of the trough.
Winds across central and southern Utah will likely peak on
Saturday afternoon with gusts approaching 50 mph. This will also
pair with RH in the low teens to single digits. Behind the front
across northern Utah, temperatures will be running ~5-10 degrees
below normal for this time of year. Overnight lows on Saturday
night will be quite chilly for this time of year with 40s across
most valleys of central and northern Utah. Some high elevations of
northern Utah, including the Wasatch Back, Bear River Valley, and
SW Wyoming have ~50% chance of freezing temperatures.
Throughout the day on Sunday winds will turn northerly and weaken
from northwest to southeast behind the front with RH improving.
Mean troughing will stay in place across the Intermountain West
through the remainder of the week. Even though conditions will
stay mostly dry, winds will likely remain relatively light at the
surface given the weak flow aloft. Temperatures aloft gradually
warm throughout the week which will help to rebound surface
temperatures back to near normal by the middle to the end of next
week.
&&
.AVIATION...KSLC...Gusty south to southwest winds are expected to
remain in place through the remainder of the afternoon and
evening hours. Wind gusts should subside early in the morning
(10-12Z), however, there is about a 20% chance that gusts are
maintained through the overnight. By 15-16Z, gusty south winds are
expected to resume once again. Clear skies persist through the
period.
.REST OF UTAH AND SOUTHWEST WYOMING...Gusty south to southwest winds
will be maintained across Utah and southwest Wyoming through the
remainder of the afternoon and early evening hours, with peak
gusts around 20-30kts. Gusty winds are expected to subside through
the overnight, however, areas immediately downwind of terrain
features may continue to see gusty winds through the night. Gusty
winds resume by mid-morning tomorrow, with speeds increasing to
25-35kts.
&&
.FIRE WEATHER...Persistent hot, dry, and gusty southwesterly flow
will persist across much of Utah through the next 48 hours as a
trough and its parent dry cold front pushes into Utah. In addition
to dry and gusty afternoon conditions, overnight humidity
recoveries are expected to be poor (10-20 percent) across much of
Utah with the exception of far northern Utah where recoveries will
range from 30 to 40 percent. Widespread wind gusts of 25 to 35
mph are expected to subside after sundown, however, ridgetops and
areas immediately downstream of mountainous terrain may continue
to see gusty winds through the overnight hours. Strong southwest
winds become more widespread through the day on Friday, with
speeds bumping up into the 30 to 40 mph range alongside minimum RH
between 5 to 10 percent for a majority of valley areas (10-15%
for highest terrain in northern UT). During the overnight hours
into Saturday, the dry cold front is expected to push into
northern UT and bring some relief to this area.
By Saturday afternoon, the strongest winds during this fire
weather pattern are expected to surface from southwest Iron County
northeastward into the western Uinta Basin. Afternoon wind gusts
through this region could be particularly problematic for any
ongoing, or new, fires as peak wind gusts may reach as high as 50
mph. While the cold front will have progressed into northern Utah,
decreasing the overall fire weather threat, areas to the south of
the boundary will maintain very dry and very windy conditions.
Utah fire zone 478 will drop from the Red Flag Warning by Saturday
but the remainder of the warnings will remain in place through
Saturday evening.
The cold front progresses through the remainder of the area by
late Sunday, bringing cooler temperatures and decreased winds.
That said, areas that remain south and east of the boundary may
continue to see isolated fire weather conditions. Dry conditions
remain in place and no precipitation is expected with this frontal
boundary. Warming temperatures are expected to spread over Utah
once again as we head through the remainder of next week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT Friday for UTZ478.
Heat Advisory until 11 PM MDT this evening for UTZ101>106.
Red Flag Warning until 10 PM MDT Saturday for UTZ482>484-489-
492>498.
WY...None.
&&
SHORT TERM...Warthen
LONG TERM...Mahan
AVIATION...Webber
FIRE WEATHER...Webber
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:54 PM MDT | Wind Advisory | SLC | Tooele | 26 hr |
| Jun 20, 2:05 PM MDT | Wind Advisory | SLC | Beaver, Box Elder, Carbon, Duchesne, Emery, Garfield and 13 more | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.